Cyanide Poisoning Symptoms

It is said that cyanide poisoning symptoms resemble that of the after effects of someone being suffocated. This makes sense seeing as cyanide works by making it impossible for the body to use the oxygen in the blood. Cyanide shuts down your blood cells's ability to absorb and transport the oxygen where it is needed throughout the body. Instead, the oxygen just accumulates within the blood but never enters the cells. This accumulation and lack of use of the blood caused by cyanide poisoning is actually the cause of one of the more visible symptoms of cyanide poisoning. You're going to learn about them all. Here are the symptoms of cyanide poisoning:

  1. Cherry red skin. Cyanide can enter into your body a number of ways. It can be gradually absorbed or, in some cases, ingested quickly in large amounts. The fumes given off by burning rubber or certain chemicals, even smoke inhalation, can cause cyanide poisoning. Once the quantity of cyanide in the body is large enough, it blocks the blood vells ability to take in oxygen. The build-up of that oxygen in thblood causes the skin to appear red. 
  2. Gradual ingestion. The gradual ingestion of cyanide can cause general weakness, confusion, bizarre behavior, excessive sleepiness, shortness of breath, seizures, headaches, dizziness and coma. Over time, the cherry colored skin will develop and even some of the cyanide poisoning symptoms pertaining to an acute digestion will begin to show up as well. If you're showing these signs, don't ignore them. Especially if you work in a field that exposes you to things that can give off cyanide.
  3. Huge intake. A large ingestion of cyanide at one time will quickly affect the heart and brain. The victim of this type of cyanide poisoning will collapse, experience some sort of seizure and maybe even go into a coma. Needless to say, get that person to an emergency room.
  4. Treatment. If a person goes unconscious, it's a race against time to save them. Doctors will use any method necessary to try to resucitate them. If the victim is going through the effects of cyanide poisoning through a gradual ingestion, a cyanide antidote kit can be used to stop the progression of the poisoning. Hyperbaric oxygen chambers are also an option. 

 

 

What Others Are Reading Right Now.

  • Speakeasy

    Acting, comedy and strong spirits converge in Speakeasy. When host Paul F. Tompkins interviews entertainers—Key and Peele, Alison Brie, Rob Delaney, Zach Galifianakis—about all sor ...

  • Emma Watson and Other Child Stars Who Grew Up To Be Hot

    Throughout the Harry Potter film series, we've seen Emma Watson transform from a lovable child star into a burgeoning sex symbol. She's not the first actress to do so, and she cert ...

  • Dove Men Shave Cream